Alert archive / Nebraska / Wind Advisories in 2023
Wind Advisory 2, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Feb 14, 2023, 3:45 AM CST for 18 counties in Nebraska; Harrison County, Monona County, Iowa. It took effect at Feb 14, 2023, 6:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2023, 3:45 AM CST (09:45 UTC)
- In effect from
- Feb 14, 2023, 6:00 PM CST
- Expired
- Feb 15, 2023, 5:56 AM CST
- In force
- 12 hr
- Issued by
- NWS Omaha, NE
Counties Harrison County, IA, Monona County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 79 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2625 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
846 WWUS73 KOAX 140945 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 345 AM CST Tue Feb 14 2023 IAZ043-055-NEZ011-012-015>018-030>034-042>045-050-051-065-142115- /O.NEW.KOAX.WI.Y.0002.230215T0000Z-230215T1200Z/ Monona-Harrison-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone- Madison-Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Seward- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Seward, and Milford 345 AM CST Tue Feb 14 2023 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Locations near and north of a line from Seward to Wahoo to Blair to Woodbine. * WHEN...From 6 PM this evening to 6 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The wind may be accompanied by periods of snow, especially north of a Columbus to West Point to Onawa line, resulting in periods of reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
801 WWUS73 KOAX 141635 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 1035 AM CST Tue Feb 14 2023 IAZ043-055-NEZ011-012-015>018-030>034-042>045-050-051-065-150045- /O.CON.KOAX.WI.Y.0002.230215T0000Z-230215T1200Z/ Monona-Harrison-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone- Madison-Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Seward- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Seward, and Milford 1035 AM CST Tue Feb 14 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Locations near and north of a line from Seward to Wahoo to Blair to Woodbine. * WHEN...From 6 PM this evening to 6 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
214 WWUS73 KOAX 142119 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 319 PM CST Tue Feb 14 2023 IAZ043-055-NEZ011-012-015>018-030>034-042>045-050-051-065-151200- /O.CON.KOAX.WI.Y.0002.230215T0000Z-230215T1200Z/ Monona-Harrison-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone- Madison-Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Seward- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Seward, and Milford 319 PM CST Tue Feb 14 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Locations near and north of a line from Seward to Wahoo to Blair to Woodbine. * WHEN...From 6 PM this evening to 6 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
200 WWUS73 KOAX 150404 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 1004 PM CST Tue Feb 14 2023 IAZ043-055-NEZ011-012-015>018-030>034-042>045-050-051-065-151200- /O.CON.KOAX.WI.Y.0002.000000T0000Z-230215T1200Z/ Monona-Harrison-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone- Madison-Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Seward- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Seward, and Milford 1004 PM CST Tue Feb 14 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Locations near and north of a line from Seward to Wahoo to Blair to Woodbine. * WHEN...From 6 PM this evening to 6 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
081 WWUS73 KOAX 151156 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 556 AM CST Wed Feb 15 2023 IAZ043-055-NEZ011-012-015>018-030>034-042>045-050-051-065-151300- /O.CAN.KOAX.WI.Y.0002.000000T0000Z-230215T1200Z/ Monona-Harrison-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone- Madison-Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Seward- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Seward, and Milford 556 AM CST Wed Feb 15 2023 ...WIND ADVISORY IS CANCELLED... Gusty north winds have abated, though wind gusts of 35 to 40 mph will linger through mid-morning. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Feb 13, 11:33 PM CST, 4 hours 12 minutes earlier.
Area forecast discussion, Feb 13, 11:33 PM CST, 4 hours 12 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
1133 PM CST Mon Feb 13 2023
...Updated Aviation Forecast Discussion...
.DISCUSSION...
Issued at 319 PM CST Mon Feb 13 2023
Key Messages:
- Widespread rain likely Tuesday with amounts 1/4 to 3/4". Also a
chance (20%) of afternoon thunderstorms south of I-80, with an
isolated severe storm possible (5% chance) in far southeast
Nebraska.
- Snow likely on Thursday along and south of I-80 with
several inches possible. Travel impacts are likely (60-80%
chance), especially near the Nebraska/Kansas border, where a
Winter Storm Watch has been issued.
- With warmer temperatures and rain in the forecast, there
remains an elevated risk of ice jams in the Platte, Loup, and
Elkhorn River basins.
Warm and a little breezy across the region this afternoon with
upper level ridging remaining in place. As of 3 PM, temperatures
ranged from the 40s over lingering snowpack in northeast NE to the
upper 50s and lower 60s over southeast NE.
That quiet weather won't last much longer as a closed low over
the Desert Southwest will meander northeastward tonight through
Tuesday, bringing rain to most of, if not the entire area. Mean
HREF QPF suggests at least 0.25" of rain for everyone, with a
fairly wide stripe of 0.50" to 0.75". There also appears to be at
least some potential for thunderstorms in far southeast NE with
latest short term guidance suggesting a few hundred J/kg of MUCAPE
behind the initial push of rain Tuesday morning. If these do
develop, a few spots could see rainfall totals near 1". With this
rain occurring on frozen ground, the runoff could lead to some ice
movement on area rivers, increasing the potential for ice jams.
In addition to the rainfall enhancements,the aforementioned
instability and decent low level hodograph curvature could yield
some low-topped strong to severe storms, including an outside shot
at a tornado. The biggest question will be, how much instability
can build behind the morning rainfall/cloud cover. Finally, should
mention that temperatures may cool enough Tuesday evening for
some minor snow accumulations (less than 1/2") in northeast NE.
Attention then turns to snow chances Wednesday afternoon through
Thursday morning, mainly along and south of Interstate 80. Another
fairly strong trough will dig across the western CONUS and push
northeastward, with much colder temperatures behind the previous
system leading to associated precip being snow. With the surface
low progged to move across southern MO, a tight pressure gradient
will set up over the forecast area, bringing strong winds along
with the snow. So even while ensemble guidance suggests snowfall
amounts will most likely fall short of 6" in the forecast area,
the combination of winds and snow is expected to lead to at least
moderate travel impacts in some areas. Therefore, issued a Winter
Storm Watch for areas near the NE/KS border where the potential
for at least 4" of snow currently looks to be highest (though
there are some model differences on exact placement of the
heaviest band).
The snow is expected to exit by Thursday afternoon with
northwesterly flow persisting and leading to daytime highs in the
20s for most. Cool weather will continue into Friday, especially
where any snow falls, but southerly flow and upper level ridging
will begin to set up and help to bring us back into the 30s and
40s. Saturday then looks to be back in the 40s for most, followed
by a return to 50s on Sunday for those with little to no snowpack.
&&
.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1126 PM CST Mon Feb 13 2023
The primary aviation concern through 12Z Tuesday will be LLWS. All
three TAF sites (KOMA, KOFK and KLNK) should see LLWS from
190-210 degrees at 40 to 50 kt during this time window. A mix of
MVFR, IFR, and LIFR ceilings and visibilities should overspread
the region between 12Z Tuesday and 06Z Wednesday. The lower
ceilings and reduced visibility will be accompanied by widespread
rainfall. Rain may mix with snow in northeast Nebraska between 00Z
and 06Z Wednesday. Isolated thunderstorm activity is possible
south of KOMA between 18Z Tuesday and 00Z Wednesday. Winds should
remain southerly at 08 to 16 kts, with occasional gusts of 20 to
25 kt through 18Z Tuesday. Northwest wind should build into the
region between 21Z Tuesday and 00Z Wednesday, with gusts of 30 to
45 mph possible between 00Z and 06Z Wednesday.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Winter Storm Watch from Wednesday afternoon through Thursday
morning for NEZ088>093.
IA...None.
&&
DISCUSSION...CA
AVIATION...AlbrightHazardous weather outlook, Feb 13, 9:30 PM CST, 6 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 930 PM CST Mon Feb 13 2023 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-141730- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 930 PM CST Mon Feb 13 2023 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Tuesday There is a risk for ice movement and ice jams on local rivers due to above normal temperatures and rainfall early this week. Concern is highest for the Platte River from Columbus to Ashland, and also in the Loup and Elkhorn Rivers in eastern Nebraska. Local rainfall totals of an inch or greater may combine with frozen soils to produce flooding Tuesday. The overall risk is low as rain amounts over an inch should be isolated in nature. .DAYS TWO THROUGH SEVEN...Tuesday night through Monday A few thunderstorms may develop south of Interstate 80 Tuesday afternoon. An isolated severe thunderstorm will be possible (5 percent chance) in extreme southeast Nebraska. The main threats will be damaging winds and hail, but a tornado cannot be ruled out. Several inches of snow may fall across portions of southeast Nebraska and southwest Iowa Wednesday evening through Thursday morning. Northerly winds gusting near 40 mph may result in blowing and drifting snow. Travel impacts are likely Wednesday night and Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight or Tuesday.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 3:50 AM CST | Winter Weather Advisory | OAX | Antelope, Boone, Cedar, Knox, Madison, Pierce | 23 hr |
| Feb 14, 4:44 PM CST | Special Weather Statement | OAX | Gage | 31 min |
| Feb 14, 5:13 PM CST | Special Weather Statement | OAX | Pawnee | 17 min |
| Feb 14, 3:56 PM CST | Special Weather Statement | OAX | Page | 34 min |
Nearby
Wind Advisories in Nebraska, 2023Wind Advisories in Iowa, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.